are there any other people out there that are nervous about trying new meds?

At the moment i keep playing my symptoms down to my rhuemy because i am terrified about trying new medication. A year ago i was on methotrexate which at first seemed to help but then i ended up having a migraine that would last 4 to 5 days every week and my partner had to take time off of work to take care of the children as i was too ill. Recently things are becoming bad again with the nerve pain and swelling etc but im scared ill have a bad reaction to anything new and end up in more pain making it harder for my family. i hate feeling like a burden to them although they are wonderful and never complain. ah and lupus fog, does it get any better or worse as time goes on. Im forgetting even simpler things at the moment but we do still try to laugh it off.

I hope everyone is having a none flare day:) x

3 Replies

oldestnewest
  • Hi Kerry,

    Yes, the medications can be scary and I have had very unpleasant reaction to one immuno-suppressant. However, six months ago I nervously started on Mycophenolate Mofetil and after a period of a bit of nausea things have improved and I definitely feel better on it and have had no serious problems. So, just because one drug doesn't suit us it doesn't mean that they all will be problematic. I really wanted to be on this so I could hopefully slowly reduce my prednisolone.

    Sometimes we just have to 'go for it'!

  • Hi There,

    I hate taking new drugs, and um and ah and look at the tablets for a few weeks before taking them! But I also understand that I will not get better until I try them

    I have a real phobia about vomiting and seeing that is a side effect of virtually every tablet on the planet I get into a right tizz before taking any new meds.

    Not sure whether it is a good idea but I normally wean myself onto them, by cutting the first dose to a quarter for a couple of days and then a half dose for a couple of days and then 3/4 etc

    May seem daft but it works for me

    :)

  • Hi I totally get you, I hate new meds! I have just come of Hydroxychloroquine and started Methotrexate which I found scary because a lot of the side-effects are also Lupus symptoms! My liver is going crazy with the change at the moment so my knickers are well and truly twisted, panicking waht will happen next. I just try to remember my G.P. and Rheumy are trying to do their best for me, and hopefully will find something that agrees with me. Brain fog is a pain in the neck too, but it seems we all have it! Take one day at a time and take care x

You may also like...